Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 26, NWS Fort Worth, TX

June 3, 2000Hamilton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 3, 2000, 3:10 AM CDT for Hamilton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 2000, 3:10 AM CDT (08:10 UTC)
Expired
Jun 3, 2000, 6:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hamilton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 125 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1742 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 030811
FFWFWD
TXC193-031100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
310 AM CDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HAMILTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 600 AM CDT

* AT 305 AM CDT...DOPPLER RADAR DETECTED THUNDERSTORMS AND HEAVY
  RAIN FALLING OVER THE SOUTHERN HALF OF HAMILTON COUNTY. THE STORMS
  WERE NEARLY STATIONARY.

THE HAMILTON COUNTY SHERIFF OFFICE REPORTED STREET FLOODING IN PARTS
OF THE CITY OF HAMILTON SHORTLY BEFORE 300 AM. HEAVIER RAIN HAS LIKELY
FALLEN SOUTH OF THE CITY. DOPPLER RADAR ESTIMATED BETWEEN TWO AND
FOUR INCHES OF RAIN MAY HAVE FALLEN OVER PARTS OF THE COUNTY.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS AND ROADS. HIGHWAY 36 BETWEEN HAMILTON AND JONESBORO...
AND HIGHWAY 281 BETWEEN HAMILTON AND EVANT MAY BE THE ROADS MOST AFFECTED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER =GROUND.

LAT...LON 3177 9834 3150 9827 3166 9787 3182 9789

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:30 PM CDT, 8 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 6:30 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT FRI JUN 2 2000

AVIATION DISCUSSION...
THE AREA OF SHOWERS AND THUNDERSTORMS THAT WAS WEST OF A GAINESVILLE
...TO MERIDIAN...TO GEORGETOWN LINE EARLY THIS EVENING...IS EXPECTED
TO ONLY SLOWLY WORK ITS WAY EAST TONIGHT.  THUS WILL GENERALLY KEEP
VFR CIGS THROUGH 06Z OUTSIDE OF PRECIPITATION. COULD SEE SOME
SHOWERS/THUNDERSTORMS IN THE FORT WORTH AREA THIS EVENING...BUT
EXPECT MOST OF THE PRECIP TO REMAIN TO THE WEST OF THE AREA
AIRPORTS UNTIL AFTER MIDNIGHT.  THE RAIN CHANCES LOOK DECENT LATE
TONIGHT INTO SATURDAY...SO HAVE GENERAL PROB40 IN THE TAFS AFTER
06Z.  #58

350 PM CDT FRI JUN 2 2000 PUBLIC FORECAST DISCUSSION...
WET WEEKEND IS IN STORE FOR MUCH OF N CNTRL TX.  SLOW-MOVING CLOSED
LOW LOCATED OVER W TX IS PROGGED TO TRACK EWD... AND WILL
PERSISTENTLY LIFT MOIST AND UNSTABLE GULF MOISTURE ACROSS THE AREA.
RAINFALL WILL BE THE HEAVIEST OVER NW ZONES WHERE THE STALLED COLD
FRONT SHOULD PROVIDE SUFFICIENT LOW LEVEL FORCING.

GIVEN THE SLOW SPEED OF THIS SYSTEM...THERE'S AN OPPORTUNITY FOR
CONSIDERABLE RAINFALL TO FALL WHICH COULD RESULT IN SOME FLASH
FLOODING.  HOWEVER...THE AREAS THAT WILL BE AFFECTED TONIGHT AND
EARLY SATURDAY...ARE IN DESPERATE NEED OF WATER SO RUNOFF WILL BE
LIMITED.  ONCE THE SOILS BECOME SATURATED ON SATURDAY...A FLASH
FLOOD WATCH MFAY BE NECESSARY SATURDAY NIGHT FOR THE NW THIRD OF N
CNTRL TX IF WIDESPREAD CONVECTION MATERIALIZES.

64

DFW 70/86/69/86 4654
ACT 71/88/70/86 3454

.FTW...NONE.

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.